MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT
Model Number FV251T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information/ investigation result will be submitted in a supplemental report.
 
Event or Problem Description
According to the complainant a shunt assistant was suspected to have a blockage.The patient underwent an implant procedure on (b)(6) /2021.The procedure was a lateral ventricular peritoneal shunt placement.Due to the blockage, the shunt needed to be adjusted.No patient complications were reported as a result of the revision procedure.Age: (b)(6), height: unknown, weight: unknown, gender: male.Preoperative diagnosis: severe craniocerebral injury, due to car accident.(is the same patient as #(b)(6)).
 
Additional Manufacturer Narrative
Same patient: medwatch#3004721439-2021-00235.Investigation: visual inspection: the following observations were made during the visual inspection: -particles in the delivery liquid, -deposits on the product.Permeability test: the test showed that the shuntassistant is non-permeable.Computer control test: the computer controlled test is not applicable due the detected blockage in section permeability test.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the valve.After dismantling of the valve, slightly deposits were found in shuntassistant.Results: based on our investigation results, we can identify a "blockage" in the valve.We are assuming that the deposits detected within the valve have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
SHUNTASSISTANT 20
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12521243
Report Number3004721439-2021-00255
Device Sequence Number5174593
Product Code JXG
UDI-Device Identifier04041906113209
UDI-Public4041906113209
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2024
Device Model NumberFV251T
Device Catalogue NumberFV251T
Device Lot Number20042580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR